MAUDE Adverse Event Report: COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT POWER INJECTABLE; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, following the implantation of the turbo-ject power injectable picc (peripherally inserted venous catheter) on (b)(6) 2017, it was subsequently discovered in early august to be leaking blood above the wings of the device.Despite the blood leak, there was no evidence of infection, and no adverse events reportedly occurred; however, additional medical intervention in the form of the removal and replacement of the picc line on (b)(6) 2017 was necessitated by the issue.The circumstances surrounding the usage and handling of the device are not known.The product has been returned; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
The investigation has been completed.Investigation summary: a review of the complaint history, device history record, instructions for use, specifications, and a visual inspection of the returned device were conducted during the investigation.One device has been returned for investigation.The returned catheter measures 40cm in length.A visual examination noted the clear tubing has partially separated from the purple hub.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances that may have contributed to this incident associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Per the ifu, ¿the maximum pressure limit setting for power injectors used with the turbo-ject picc may not exceed 325psi and the flow rate may not exceed the maximum flow rate indicated (in this case 7ml per second).¿ there is no information regarding the maintenance of the device that may have contributed to the leaking hub.There is no information regarding resistance noted during flushing of catheter.Per the ifu, ¿catheter lock should be reestablished after every use or at least every 24 hours if unused.¿ there is no information regarding the handling of the device during use.There is no information regarding patient environment (e.G.Iv lines tangled on bed frame, bed rails, other medical equipment during use, or patient positioning causing pulling on device) that may have contributed to the a leaking hub.Based on the information provided, the examination of the returned product, and the results of our investigation; definitive root cause could not be determined.Measures have been initiated to correct this issue.Monitoring will continue to be performed for similar complaints.

Brand Name
TURBO-JECT POWER INJECTABLE
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6879873
Report Number1820334-2017-02946
Device Sequence Number16449314
Product Code LJS
UDI-Device Identifier00827002561960
UDI-Public(01)00827002561960(17)181127(10)7470038
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;